MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-65SJ250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the patient developed a bony fistula at the junction of the male/female port.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: d4, h6 (impact code).Additional data: device evaluation: in an effort to complete a thorough investigation, due diligence was completed to obtain x-ray images of the reported bony fistula, however, the reporter was unresponsive.The reported event is unable to be confirmed.Upon return, visual inspection of the nail revealed the distraction rod portion of the nail had visible evidence of discoloration.Material discoloration/corrosion is currently being investigated through the capa process.Utilizing external assessments and standard corrosion test methods (salt spray), conclude that mechanically assisted crevice corrosion (macc) is the likely direct cause.The key element has been the mechanical micro-movement within the anti-rotation junction of the devices due to the higher weight bearing potential as a result of a more mobile patient population.We have been able to replicate this in-vitro and have developed the mechanical parameters that drive the clinical variation in corrosion.In-vitro testing has shown a correlation between the load on the telescopic junction of the device and the degree of corrosion, with much less corrosion seen at lower loads.This helps explain why different levels of corrosion between patients as weight bearing protocols vary among surgeons.A root cause analysis was performed and found the risks associated with mechanically assisted crevice corrosion (macc) were not adequately identified and mitigated through the risk management/design control process.Device records review: a review of device history records (dhr) for the returned unit confirmed that it met all the required quality inspections prior to release.In addition, the nail listed in this complaint was built prior to the initiation of the capa.
 
Event or Problem Description
X-ray images have been provided.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13011029
Report Number3006179046-2021-00515
Device Sequence Number1727305
Product Code HSB
UDI-Device Identifier00887517951588
UDI-Public887517951588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPS10.0-65SJ250
Device Lot Number0061204AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/28/2022
03/10/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/28/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight63 KG